How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 11177
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

My wife had a hip replacement several weeks ago. After the

This answer was rated:

My wife had a hip replacement several weeks ago. After the surgery she needed two units of blood,unusual for this precedure. About three months prior to the surgery she received asteroid shot to her shoulder, and two months prior to the surgery she had steroid shots to her hips. She has subsequently seen a hemotologist and has no blood issues. Do you know of any relatioship between the steroid shots and excessive bleeding during surgery?

RickMD :

I am online and happy to help you with your question today.

RickMD :

There are many, many causes for bleeding during hip replacement surgery.

RickMD :

From what you posted, I would not rush to blame the steroid shots she got into her joints as a reason she required blood transfusions.

RickMD :

Actually, to better investigate this issue, you should obtain a copy of the operative report and have a sit-down, face to face discussion with the surgeon about his thoughts an why there was so much blood loss.

RickMD :

I have assisted in hip replacement surgery in the past and can tell you that, sometimes, it can be a bloody mess.....even in patients with perfectly normal clotting ability.

RickMD :

Does this answer your question to your satisfaction?

RickMD :

I see that you are typing and that could mean a couple of things: 1. you are actually typing or, 2, the chat system has frozen up. I'll give it a few more minutes and if I've not seen anything from you I'll switch over to the Q&A system. That system works a lot like 'text messaging' but, unlike the chat system, it almost never freezes up. We can continue to work on your question there. :o)

Customer:

My wife also took zink to overcome cold symptoms just before surgery and took her high blood pressure medecine on the day of sugery. Any relationship?

RickMD :

No. Zinc supplement and taking her normal BP medication prior to surgery would not cause excessive bleeding.

RickMD :

What did her surgeon have to say when you questioned him about this issue?

RickMD :

I guess you have stepped away from your computer....

RickMD :

 


I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles.

Thanks in advance,

Dr. Rick

Dr. Rick, MD and 2 other Medical Specialists are ready to help you

Related Medical Questions